| Model Number |
1 |
| Medical Device Problem Code |
Detachment Of Device Component (1104)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
Event or Problem Description
Open aneurysm repair, fem-popliteal bypasses, carotid endarterectomy - "falls apart during procedure" applied medical received additional information from the customer on may 2, 2017 via email.The light blue insert is the component that detached, it did not fall into patient, but onto sterile field prior to handing to md.The customer was not informed by the staff that the user experienced loss of occlusion, just that inserts are not staying in the clamp.The insert was used with fogarty arterial clamps angled and straight.The insert come in contact with any sharp instruments and appeared to be intact.Type of intervention: unknown.Patient status: not at this time.
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Upon visual inspection, engineering confirmed damage to both the distal and proximal attachment buttons of the traction insert.No damage was observed on the soft insert.Based on the condition of the returned unit and additional information received from the complainant, it is likely that the reported event was caused by a combination of the injection molding process and the non-applied clamp that was used during the procedure.The probability and criticality of harm resulting from this failure mode have been evaluated and were found to be at an acceptable level.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary to ensure the performance and safety of its products.